MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent deployed inadvertently upon advancing it over a wire.A 6x60x130 innova vascular stent was selected for use during a procedure located in the patient's left superficial femoral artery (sfa).While physician was advancing over a rosen wire, approximately 1/3 of the stent partially deployed.This occurred outside of the patient's body.The cause of this issue is believed to be related to the device sticking to the wire.The stent and wire were removed and replaced with another wire and innova.The procedure was completed without any complication.No patient impact.
 
Event or Problem Description
It was reported that the stent deployed inadvertently upon advancing it over a wire.A 6x60x130 innova vascular stent was selected for use during a procedure located in the patient's left superficial femoral artery (sfa).While physician was advancing over a rosen wire, approximately 1/3 of the stent partially deployed.This occurred outside of the patient's body.The cause of this issue is believed to be related to the device sticking to the wire.The stent and wire were removed and replaced with another wire and innova.The procedure was completed without any complication.No patient impact.Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system.The outer sheath, mid-shaft, and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.No other damage was noticed.The yellow thumbwheel lock was intact on the device.The pull handle was in the start position.The customer site stated the stent started to deploy as the device was being loaded onto the guidewire.A.035 test guidewire was inserted into the device to try and duplicate any guidewire stickiness the customer stated they observed.The guidewire transcended through the shaft with no restrictions.There was a slight hesitation when the guidewire reached the kink at the nosecone.The stent was returned.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7862210
Report Number2134265-2018-60844
Device Sequence Number1980587
Product Code NIP
UDI-Device Identifier08714729874003
UDI-Public08714729874003
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0022125803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1